Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Mar 25, 2007, 12:36 PM CDT for Lubbock County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2007, 12:36 PM CDT (17:36 UTC)
- Expired
- Mar 25, 2007, 1:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:49 PM CDT | TORNADO | 5 Sse Lubbock, TX | LANDSPOUT TORNADO. NO DAMAGE REPORTED. EVENT DURATION 1249 PM TO 0105 PM. |
| Mar 25, 1:01 PM CDT | TORNADO | 4 Se Lubbock, TX | LANDSPOUT TORNADO TOUCHED DOWN NEAR 98TH AND MLK BLVD. MINOR TREE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 251737 TORLUB TXC303-251800- /O.NEW.KLUB.TO.W.0011.070325T1736Z-070325T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1236 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 100 PM CDT * AT 1232 PM CDT...WEATHER SPOTTERS REPORTED A TORNADO NEAR SOUTHEAST OF LUBBOCK...OR ABOUT 10 MILES NORTHWEST OF SLATON. THIS TORNADO WAS MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RANSOM CANYON... LUBBOCK INT. AIRPORT...LUBBOCK...DOWNTOWN LUBBOCK...TEXAS TECH UNIV. AND IDALOU. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3345 10189 3345 10167 3367 10164 3367 10191 $$
2 follow-up statements
000 WWUS54 KLUB 251744 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1243 PM CDT SUN MAR 25 2007 TXC303-251800- /O.CON.KLUB.TO.W.0011.000000T0000Z-070325T1800Z/ LUBBOCK TX- 1243 PM CDT SUN MAR 25 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR CENTRAL LUBBOCK COUNTY... AT 1237 PM CDT...WEATHER SPOTTERS REPORTED A TORNADO TOUCHING DOWN PERIODICALLY NEAR 98TH STREET AND I-27....MOVING NORTH AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE THE CITY OF LUBBOCK. A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. LAT...LON 3345 10189 3345 10167 3367 10164 3367 10191 $$
000 WWUS54 KLUB 251758 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1257 PM CDT SUN MAR 25 2007 TXC303-251800- /O.CON.KLUB.TO.W.0011.000000T0000Z-070325T1800Z/ LUBBOCK TX- 1257 PM CDT SUN MAR 25 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR EASTERN LUBBOCK COUNTY... AT 1252 PM CDT...WEATHER SPOTTERS CONTINUED TO REPORT ADDITIONAL FUNNELS FROM SOUTHEAST LUBBOCK TO NORTH OF IDALOU. THE STORM CELLS ARE MOVING SLOWLY NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOODROW...LUBBOCK INT. AIRPORT AND IDALOU. A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. LAT...LON 3343 10189 3342 10174 3381 10156 3381 10178 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 4:08 AM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 4:08 AM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 408 AM CDT SUN MAR 25 2007 .SHORT TERM... LOW LEVEL WARM AIR ADVECTION INCREASING IN EARNEST THIS MORNING WITH A 30-40KT LOW LEVEL SOUTHERLY JET PER KLBB VAD WIND PROFILER. LOW CLOUDS WILL CONTINUE TO DEVELOP RAPIDLY THIS MORNING AND OVERSPREAD MUCH OF THE REGION FROM SOUTH TO NORTH. A FEW BREAKS STILL POSSIBLE OVER THE HIGHER ELEVATIONS OF THE CAPROCK SO WILL KEEP PARTLY CLOUDY MENTION AT LEAST THROUGH THE EARLY PART OF THE DAY. MAIN FEATURE TODAY WILL BE A CLOSED UPPER LOW TRANSLATING NORTHEAST ACROSS NORTHERN MEXICO TODAY. SWATH OF INCREASING SYNOPTIC SCALE LIFT AND DEEPER LOW LEVEL MOISTURE WILL SPREAD NORTHWARD INTO MUCH OF THE REGION AS THE DAY WEARS ON. SHOWERS AND THUNDERSTORMS WILL MOVE NORTHWARD FROM THE PERMIAN BASIN AND BEGIN TO AFFECT THE SOUTHERN SOUTH PLAINS/ROLLING PLAINS TOWARD 12-15Z. THE 00Z RUN OF THE GFS QPF INITIALIZATION HAD A MUCH BETTER HANDLE THAN THE NAM-WRF AND PER COORDINATION WITH SURROUNDING WFOS...HAVE DECIDED TO TREND CLOSER TO THIS SOLUTION. HOWEVER...FEEL THE 1 INCH+ QPF BULLSEYE PATTERN OF THE GFS LATE THIS AFTERNOON AND EVENING IS A LITTLE OVERDONE CONSIDERING THE BEST SUPPORT SHOULD REMAIN SOUTH OF THIS AREA. SURFACE PRESSURE TROUGH OVER THE NORTHWEST SHOULD ADD MORE CONVERGENCE SO WILL TREND HIGHER POPS OVER THE CENTRAL AND EASTERN CWFA THIS EVENING AND TONIGHT. WILL LEAVE CHANCE POPS AS IS ACROSS THE NW AND N. A CONSIDERABLE AMOUNT OF CLOUD COVER SHOULD BE IN PLACE MUCH OF THE DAY WHICH SHOULD LIMIT THE AMOUNT OF SURFACE BASED CAPE. IN ADDITION...STRONGEST UPPER LEVEL SUPPORT (500-250MB JET CORE) APPEARS TO REMAIN SOUTH OF THE REGION. DO FEEL THAT THE MAJORITY OF THE SEVERE THREAT WILL BE SOUTH OF THE CWFA WITH PERHAPS AN ISOLATED THREAT OVER THE SOUTHERN SOUTH PLAINS. ANY BREAKS IN THE CLOUD COVER WILL LIKELY INCREASE SURFACE BASED CAPE AND POSE A CONCERN FOR MORE ORGANIZED CELLS LATER THIS AFTERNOON SO WILL HAVE TO MONITOR THIS CLOSELY THROUGHOUT THE DAY. THE ISOLATED THREAT OVER THE SOUTHERN SOUTH PLAINS SHOULD BE FOCUSED ON DAMAGING WINDS AND HAIL. LOCALIZED HEAVY RAINFALL ALSO POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT AS INCREASING UPPER DIFFLUENCE AND SOUTHWEST FLOW MAY LEAD TO TRAINING OF THUNDERSTORM CELLS. PWATS CLOSING IN ON 1 INCH (AOA 200% OF NORMAL) WILL MAKE FOR RATHER EFFICIENT RAINFALL PRODUCERS. FEEL ATTM THAT FLOODING THREAT WOULD BE LOCALIZED SO WILL JUST HIGHLIGHT THREATS IN HWO. THREAT FOR SHOWERS AND STORMS SHOULD REMAIN FROM THE CENTRAL CWFA EASTWARD OVERNIGHT SO KEPT HIGH CHANCE TO LIKELY POPS THERE. KW .LONG TERM... SUBTLE TIMING AND POSITION DIFFERENCES BETWEEN THE GFS AND NAM WITH THE HANDLING OF THE UPPER LOW THAT WILL NOT MAKE A SIGNFICANT DIFFERENCE WITH THE FORECAST. BEST CHANCES FOR PRECIP MONDAY WILL BE ACROSS THE SERN ZONES AS THE LOW LIFTS NEWD OVER SW TEXAS. WILL HAVE A DECENT GRADIENT IN POPS TO THE NW WHERE WILL RUN WITH JUST SLIGHT CHANCE GIVEN DISTANCE FROM BEST LIFT. ONLY SIGNIFICANT DIFFERENCE THIS FORECAST CYCLE WILL BE TO INTRODUCE POPS OFF THE CAPROCK MONDAY NIGHT. MODELS CONTINUE TO TREND A LITTLE SLOWER AND THIS RUN SUGGESTS THAT PRECIP MAY NOT EXIT THE AREA UNTIL MONDAY NIGHT. MODEL BLEND FOR HIGH TEMPS MONDAY. TEMPTED TO GO WITH THE COOLER MET NUMBERS...PARTICULARLY FOR THE SERN ZONES... GIVEN POTENTIAL FOR THICK CLOUD COVER ALL DAY. STILL SOME UNCERTAINTIES WHETHER THAT AREA MAY SEE A BREAK IN PRECIP AND/OR CLOUDS AND HAVE THUS OPTED FOR THE BLEND ATTM. BEYOND MONDAY...MODELS ARE REMAINING FAIRLY CONSISTENT WITH THE NEXT SYSTEM STILL PROGGED OVER THE NRN PLAINS WEDNESDAY. DRYLINE OR PACIFIC FRONT WILL PUSH EWD ACROSS THE AREA THROUGH THE DAY...MAYBE EAST OF THE AREA...AND WILL MAINTAIN SLIGHT CHANCE POPS EAST ALONG CONVERGENT ZONE WITH INCREASING CAP ALSO POTENTIALLY COMING INTO PLAY. COLD FRONTAL PASSAGE THURSDAY AND NWLY FLOW ALOFT THROUGH FRIDAY WILL KNOCK TEMPS BACK A BIT UNTIL A MORE ZONAL FLOW NEXT WEEKEND BEGINS THE NEXT WARMING TREND. && .AVIATION... LOW LEVEL WARM AIR ADVECTION WILL CONTINUE WITH STRONG SOUTHERLY LOW LEVEL JET THIS MORNING. LOW CLOUDS AND PERHAPS SOME ADVECTION FOG WILL PERSIST AT KLBB AND THEN SPREAD NORTHWARD TO NEAR KCDS TOWARD 12-14Z. CEILINGS AT KLBB WILL REMAIN IN THE IFR-MVFR RANGE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND APPROACH TERMINAL KLBB BETWEEN 14 AND 18Z WITH STRONGER ACTIVITY LATER THIS AFTERNOON AND EVENING. IF ANY BREAKS IN THE CLOUD COVER OCCUR...SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS AFTER 21Z WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 47 72 46 78 / 30 30 20 10 10 TULIA 72 50 69 49 76 / 40 30 30 10 10 PLAINVIEW 72 51 68 49 75 / 50 40 40 10 10 LEVELLAND 70 51 69 50 78 / 60 50 40 10 10 LUBBOCK 70 53 68 50 77 / 60 60 40 10 10 BROWNFIELD 68 52 69 51 78 / 60 60 40 10 10 CHILDRESS 74 57 68 54 75 / 40 50 50 30 10 SPUR 71 55 67 52 77 / 60 60 50 20 10 ASPERMONT 71 58 69 54 77 / 70 60 50 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/07/17
Hazardous weather outlook, Mar 25, 6:15 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 615 AM CDT SUN MAR 25 2007 TXZ021>044-261115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 615 AM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A MORTON TO LUBBOCK TO JAYTON LINE. ANY STORM THAT DOES BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FLOODING DEEP LOW LEVEL MOISTURE WILL ALLOW THUNDERSTORMS TO BECOME EFFICIENT RAINFALL PRODUCERS LATER THIS AFTERNOON AND EVENING. SOILS REMAIN QUITE MOIST OVER MUCH OF THE AREA SO THE THREAT EXISTS FOR LOCALIZED FLASH FLOODING WHERE TRAINING OF SHOWERS AND THUNDERSTORMS DEVELOPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:01 PM CDT | Tornado Warning | LUB | Lubbock | 29 min |
| Mar 25, 4:59 PM CDT | Tornado Warning | LUB | Swisher | 31 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.